Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 10, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Oct 9, 2018, 5:33 AM CDT for Coryell County, Lampasas County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 5:33 AM CDT (10:33 UTC)
- Expired
- Oct 9, 2018, 6:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Coryell County, TX, Lampasas County, TX
The radar
The Ft Hood radar (KGRK), 78 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
091
WFUS54 KFWD 091033
TORFWD
TXC099-281-091115-
/O.NEW.KFWD.TO.W.0010.181009T1033Z-181009T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
533 AM CDT TUE OCT 9 2018
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Southwestern Coryell County in central Texas...
Southeastern Lampasas County in central Texas...
* Until 615 AM CDT.
* At 533 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Kempner, or near Copperas Cove, moving north at 20
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Copperas Cove around 555 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3131 9807 3130 9792 3120 9783 3103 9798
3103 9803
TIME...MOT...LOC 1033Z 196DEG 17KT 3108 9799
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Carlaw3 follow-up statements
274
WWUS54 KFWD 091045
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
545 AM CDT TUE OCT 9 2018
TXC099-281-091115-
/O.CON.KFWD.TO.W.0010.000000T0000Z-181009T1115Z/
Coryell TX-Lampasas TX-
545 AM CDT TUE OCT 9 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
SOUTHWESTERN CORYELL AND SOUTHEASTERN LAMPASAS COUNTIES...
At 544 AM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles northwest of Copperas Cove, moving north at 25
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Coryell and southeastern Lampasas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3125 9787 3110 9797 3109 9802 3131 9804
3130 9792
TIME...MOT...LOC 1044Z 190DEG 21KT 3115 9798
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Carlaw494
WWUS54 KFWD 091054
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
554 AM CDT TUE OCT 9 2018
TXC281-091103-
/O.CAN.KFWD.TO.W.0010.000000T0000Z-181009T1115Z/
Lampasas TX-
554 AM CDT TUE OCT 9 2018
...THE TORNADO WARNING FOR SOUTHEASTERN LAMPASAS COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3116 9796 3123 9802 3131 9804 3130 9792
3125 9787
TIME...MOT...LOC 1053Z 191DEG 22KT 3122 9797
$$
TXC099-091115-
/O.CON.KFWD.TO.W.0010.000000T0000Z-181009T1115Z/
Coryell TX-
554 AM CDT TUE OCT 9 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
SOUTHWESTERN CORYELL COUNTY...
At 553 AM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northwest of Copperas Cove, moving north at 25
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Coryell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3116 9796 3123 9802 3131 9804 3130 9792
3125 9787
TIME...MOT...LOC 1053Z 191DEG 22KT 3122 9797
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Carlaw167
WWUS54 KFWD 091118
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
618 AM CDT TUE OCT 9 2018
TXC099-091128-
/O.EXP.KFWD.TO.W.0010.000000T0000Z-181009T1115Z/
Coryell TX-
618 AM CDT TUE OCT 9 2018
...THE TORNADO WARNING FOR SOUTHWESTERN CORYELL COUNTY HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.
LAT...LON 3116 9796 3123 9802 3131 9804 3130 9792
3125 9787
TIME...MOT...LOC 1118Z 196DEG 17KT 3132 9794
$$
CarlawWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Oct 9, 3:38 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 9, 3:38 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 338 AM CDT Tue Oct 9 2018 .SHORT TERM... /Today and Tonight/ The upper level trough is starting to swing more towards a negative tilt tonight with widespread showers and storms continuing across mainly the western half of the state. By daybreak, we expect this activity will already be in our western counties with isolated to scattered rain activity occurring east of this area. Instability has been increasing across our southwestern zones as the low level jet increases in that area, and we anticipate some of this increased instability will continue to spread north during the early morning hours. So as these storms move into our western areas, a severe weather threat will exist, in particular in areas that are not disturbed by outflow boundaries. Model guidance tonight continues to suffer with the smaller scale trends and timing of convective evolution today, but there is an overall agreement that the morning complex of storms will push farther east across the region than previously thought, and a second round of storms will develop later in the day/evening. Severe storms will be possible along and ahead of the leading edge of the morning complex as instability continues to increase through the morning hours. Instability will be greatest along and south of I-20 and this may be where the higher threat for severe storms will be. We will carefully be analyzing mesoscale properties and radar trends to anticipate where the greatest threat for severe storms will be located. As the complex of storms continues east in the afternoon hours, the severe weather threat may also continue, but a weakening of the line is expected as the low-level jet weakens and the complex moves further away from the upper level trough. However, this will not be the end of the rain as most models indicate another round of convection will develop sometime in the late afternoon and early evening hours. This second round may form along the front as it starts to enter our region. The atmosphere may be too worked over by this time to support an additional threat for severe storms, but the threat cannot be completely discounted at this time and will depend on how far east and how extensive the morning complex of rain tracks. It's possible the threat this evening could be limited to our eastern counties. The final round of storms is expected to move pretty swiftly east with the front and exit the region late tonight. The main severe weather hazard will be damaging winds. Although some hail cannot be discounted, its threat may be limited by weak lapse rates and a deeply moist atmosphere. Unfortunately a tornado threat cannot be discounted either as nicely veering winds in the lower levels of the atmosphere will be maintained and has already resulted in some Tornado Warnings in West Texas. Storms today will be efficient rainfall producers which would result in a flash flooding threat if any storms stall, train or are slow- moving. With deep southerly flow through the atmosphere this morning, the flood threat may be slightly higher in the morning hours as the complex slowly moves across the region. However, we do not plan to issue a Flood Watch due to uncertainties in the speed and maintenance of the morning complex. As the front sweep across the region this evening and tonight, much welcomed cooler and drier air will filter into the region. JLDunn && .LONG TERM... /Wednesday through Tuesday/ Much of the region will start Wednesday in the 50s, and possibly even the upper 40s in a few spots in our northwestern counties. This could be the coolest temperatures the region has seen since last Spring. Very pleasant weather with below normal temperatures, sunny skies and low humidity will prevail Wednesday and Thursday. During this time we will remain under west-southwest flow aloft as Hurricane Sergio heads east for Baja and Mexico and the next upper level trough digs along the West Coast. On Friday, Sergio will make landfall on Baja and Sonora, Mexico. Increased cloud cover and light rain will spread across much of North and Central Texas as mid level moisture surges ahead of Sergio and weak energy starts translating east from the storm. The rain will be falling from the mid levels of the atmosphere and will likely spend a good portion of the day fighting drier air below the cloud deck. The best rain chances will be mainly north of I-20 and west of I-35. The remnants of Sergio are forecast to maintain identity across Mexico and enter West Texas Saturday morning. Both the GFS and ECMWF have a defined surface low that moves northeast across our northwest counties late Saturday. Our surface winds also finally turn to the southeast, increase in speed and quickly draw some Gulf moisture into the region. At this same time, the upper level trough from the West Coast is continuing to inch closer to the region and is assisting a strong cold front moving down the Plains. Rain chances increase Saturday through Sunday, but the GFS and ECMWF differ in how this rain unfolds. The GFS has more rain with the low pressure system on Saturday and Saturday night, while the ECMWF has more rain with the cold front on Sunday. The details on the best timing and any possible threats with this next system will be refined this week. The weekend cold front will allow the coolest air of the season to filter into the region. Highs in the 60s are expected for the early part of next week with overnight lows in the 40s and 50s. JLDunn && .AVIATION... /Issued 1203 AM CDT Tue Oct 9 2018/ Periods of convection will be the primary concern over the next 24 hours as a deep upper trough approaches from the west. Diurnally driven storms earlier in the day have dissipated, but persistent lift from the approaching system will keep occasional showers going through the overnight hours. Stronger ascent will be located west of the area for the time being. This will start to change overnight and Tuesday morning as the upper level system moves east. Thunderstorms over West Texas will spread east overnight, initially weakening before reaching local TAF sites as they outrun the better dynamics to the west. Models do indicate, however, another line of convection finally reaching the DFW to ACT corridor mid to late Tuesday morning before dissipating, which will be advertised by a prevailing SHRA along with a VCTS group. A lull in the activity is expected during the afternoon, followed by additional storms in the evening as the trough axis moves across the area and a cold front pushes in from the northwest. The front will bring northwest winds to the area around 10/06Z with storms pushing off to the east overnight Tuesday night. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 81 57 75 56 72 / 90 70 0 0 0 Waco 83 59 78 57 76 / 90 60 0 0 0 Paris 79 60 74 54 71 / 60 90 10 0 0 Denton 80 54 73 54 71 / 90 70 0 0 0 McKinney 81 57 73 53 70 / 80 80 5 0 0 Dallas 81 59 76 56 72 / 80 70 0 0 0 Terrell 81 60 77 56 75 / 60 80 5 0 0 Corsicana 83 62 78 56 73 / 60 80 5 0 0 Temple 82 60 78 57 76 / 80 60 0 0 0 Mineral Wells 78 53 74 52 72 / 90 30 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 82/90
Hazardous weather outlook, Oct 9, 3:49 AM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 349 AM CDT Tue Oct 9 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-100900- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 349 AM CDT Tue Oct 9 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Widespread thunderstorms are expected to affect the area today and tonight as one or more thunderstorm complexes traverses the region. Damaging winds will be the main threat with stronger thunderstorms, but an isolated tornado or hail would also be possible if any supercell thunderstorms are able to develop ahead of the storm complex. Depending on the speed of the complexes of storms, heavy rainfall may result in flash flooding or minor river flooding. The storms will exit the region to the east tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. After a brief interlude of pleasant weather Wednesday and Thursday, thunderstorm chances will return on Saturday and Sunday. A few storms could linger in Central Texas on Monday. At this time, widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... There is a high chance of spotter activation today and/or this evening across parts of North and Central Texas. JLDunn
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:09 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Oct 8, 7:19 PM CDT | Special Weather Statement | FWD | Hill, Johnson | 41 min |
| Oct 8, 8:18 PM CDT | River Flood Warning | FWD | Dallas | 47 hr |
| Oct 9, 5:51 AM CDT | Special Weather Statement | FWD | Palo Pinto | 39 min |
| Oct 9, 6:08 AM CDT | Special Weather Statement | FWD | Coryell | 37 min |
| Oct 9, 6:24 AM CDT | Special Weather Statement | FWD | Jack, Palo Pinto | 36 min |
| Oct 9, 7:59 AM CDT | Special Weather Statement | FWD | Denton, Tarrant | 46 min |
| Oct 9, 8:16 AM CDT | Tornado Warning | FWD | Bosque, McLennan | 29 min |
| Oct 9, 8:29 AM CDT | River Flood Warning | FWD | Dallas | 54 hr |
| Oct 9, 8:31 AM CDT | River Flood Warning | FWD | Young | 17 days |
| Oct 9, 8:58 AM CDT | Special Weather Statement | FWD | Dallas | 47 min |
| Oct 9, 9:09 AM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 2 hr |
| Oct 9, 9:16 AM CDT | Tornado Warning | FWD | Hill | 44 min |
| Oct 9, 9:30 AM CDT | Flash Flood Warning | FWD | Tarrant | 4 hr |
| Oct 9, 10:25 AM CDT | Areal Flood Advisory | FWD | Ellis, Hill, Johnson | 2 hr |
| Oct 9, 11:27 AM CDT | River Flood Warning | FWD | Tarrant | 13 hr |
| Oct 9, 11:48 AM CDT | River Flood Warning | FWD | Dallas | 18 hr |
| Oct 9, 12:36 PM CDT | Areal Flood Advisory | FWD | Hill, McLennan | 3 hr |
| Oct 9, 1:09 PM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| Oct 9, 1:34 PM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Oct 9, 2:27 PM CDT | River Flood Warning | FWD | Hunt | 26 hr |
| Oct 9, 2:28 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 38 hr |
| Oct 9, 2:35 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 40 days |
| Oct 9, 2:37 PM CDT | River Flood Warning | FWD | Navarro | 53 hr |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.